MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3-8-3D-ES
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil prematurely detached.The patient was undergoing surgery for treatment of a saccular, ruptured, left distal anterior cerebral artery (daca) aneurysm with a max diameter of 3.4mm and a 1.2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the axium coil prematurely detached inside the microcatheter, and while pulling it back, the coil became stretched at the pushwire distal segment.There was no friction/difficulty during testing or delivery, and a continuous flush had been administered.The physician did not reposition the coil during the procedure or attempt to detach the coil, but it was removed from the patient with the help of the microcatheter as it was detached inside.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
D10.Device available, return date - additional information g4.Date manufacturer received - additional information g7.Type of report - additional information h2.Follow-up type - additional information h3.Device evaluation, device returned - additional information h6.Evaluation codes - additional information, device evaluation h10.Additional manufacturer narrative - additional information, device evaluation analysis found the pusher was returned within the dispenser coil and without the introducer sheath.The implant coil was returned within a sealed pouch.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.There is no evidence of any detachment attempts by mechanical or manual methods.No damages or irregularities were found with the pusher.The coin was present and against the lumen stop.The shield coil was found intact.The detach element was found still attached with the implant coil broken from the detach element.The implant coil was found stretched, damaged and broken with the polypropylene filament also broken.A manual detachment was attempted by breaking the break indicator and retracting the release wire.The detach element was detached with no issues on the first attempt.No other damages or anomalies were found.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.The customer report of ¿premature detachment¿ was not confirmed.It is likely the implant coil break was misidentified as a premature detachment.There is no malfunction with the pusher or detach element that would contribute towards the premature detachment and in-house detachment attempt detached the detach element as expected.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9634333
Report Number2029214-2020-00082
Device Sequence Number16268954
Product Code KRD
UDI-Device Identifier00847536021242
UDI-Public00847536021242
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2020
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot NumberA431207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date04/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1